Alert archive / California / Wind Advisories in 2009
Wind Advisory 22, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Dec 21, 2009, 2:07 PM PST. It took effect at Dec 22, 2009, 10:26 AM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2009, 2:07 PM PST (22:07 UTC)
- In effect from
- Dec 22, 2009, 10:26 AM PST
- Expired
- Dec 22, 2009, 11:00 PM PST
- In force
- 13 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 212207 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 307 PM MST MON DEC 21 2009 AZZ020-025-CAZ030>033-221015- /O.NEW.KPSR.WI.Y.0022.091222T2100Z-091223T0700Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS... YUMA...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 307 PM MST MON DEC 21 2009 /207 PM PST MON DEC 21 2009/ ...WIND ADVISORY IN EFFECT FROM 2 PM MST /1 PM PST/ TUESDAY TO MIDNIGHT MST /11 PM PST/ TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 2 PM MST /1 PM PST/ TUESDAY TO MIDNIGHT MST /11 PM PST/ TUESDAY NIGHT. * A VERY STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST CALIFORNIA AND THE COLORADO RIVER VALLEY TUESDAY AFTERNOON AND EVENING. * TIMING: ALTHOUGH WINDS WILL INCREASE TUESDAY MORNING...THE STRONGEST WINDS ARE EXPECTED BETWEEN 1 PM PST AND 11 PM PST. * WINDS: WEST WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH GUSTS TO BETWEEN 40 AND 50 MPH. GUSTS TO 50 MPH ARE POSSIBLE IN JOSHUA TREE NATIONAL PARK...GUSTS BETWEEN 40 AND 45 MPH ARE EXPECTED IN THE IMPERIAL VALLEY AND SALTON SEA AREAS...AND 40 MPH GUSTS ARE POSSIBLE ALONG THE COLORADO RIVER. * IMPACTS: STRONG WINDS WILL NOT ONLY LEAD TO DANGEROUS DRIVING AND BOATING CONDITIONS...BUT ALSO REDUCED VISIBILITIES IN BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
7 follow-up statements
000 WWUS75 KPSR 221007 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 307 AM MST TUE DEC 22 2009 AZZ020-025-CAZ030>033-222215- /O.CON.KPSR.WI.Y.0022.091222T2100Z-091223T0700Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS... YUMA...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 307 AM MST TUE DEC 22 2009 /207 AM PST TUE DEC 22 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM MST /1 PM PST/ THIS AFTERNOON TO MIDNIGHT MST /11 PM PST/ TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM MST /1 PM PST/ THIS AFTERNOON TO MIDNIGHT MST /11 PM PST/ TONIGHT. * A VERY STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST CALIFORNIA AND THE COLORADO RIVER VALLEY THIS AFTERNOON AND EVENING. * TIMING: WINDS WILL STEADILY INCREASE THROUGH THE DAY TODAY. THE STRONGEST WINDS ARE EXPECTED BETWEEN 1 PM PST AND 11 PM PST. * WINDS: WEST WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH GUSTS TO BETWEEN 40 AND 50 MPH. GUSTS TO 50 MPH ARE POSSIBLE IN JOSHUA TREE NATIONAL PARK...GUSTS BETWEEN 40 AND 45 MPH ARE EXPECTED IN THE IMPERIAL VALLEY AND SALTON SEA AREAS...AND 40 MPH GUSTS ARE POSSIBLE ALONG THE COLORADO RIVER. * IMPACTS: STRONG WINDS WILL NOT ONLY LEAD TO DANGEROUS DRIVING AND BOATING CONDITIONS...BUT ALSO REDUCED VISIBILITIES IN BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
000 WWUS75 KPSR 221826 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1126 AM MST TUE DEC 22 2009 AZZ020-025-CAZ030>033-230630- /O.EXT.KPSR.WI.Y.0022.091222T1826Z-091223T0700Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS... YUMA...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 1126 AM MST TUE DEC 22 2009 /1026 AM PST TUE DEC 22 2009/ ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MST /11 PM PST/ TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MST /11 PM PST/ TONIGHT. * A VERY STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST CALIFORNIA AND THE COLORADO RIVER VALLEY THIS AFTERNOON AND EVENING. * TIMING: WINDS WILL STEADILY INCREASE THROUGH THE DAY TODAY. THE STRONGEST WINDS ARE EXPECTED BETWEEN 11 AM PST AND 11 PM PST. * WINDS: WEST WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH GUSTS TO BETWEEN 40 AND 50 MPH. GUSTS TO 50 MPH ARE POSSIBLE IN JOSHUA TREE NATIONAL PARK...GUSTS BETWEEN 40 AND 45 MPH ARE EXPECTED IN THE IMPERIAL VALLEY AND SALTON SEA AREAS...AND 40 MPH GUSTS ARE POSSIBLE ALONG THE COLORADO RIVER. * IMPACTS: STRONG WINDS WILL NOT ONLY LEAD TO DANGEROUS DRIVING AND BOATING CONDITIONS...BUT ALSO REDUCED VISIBILITIES IN BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
000 WWUS75 KPSR 221855 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1155 AM MST TUE DEC 22 2009 AZZ021>024-026>028-230700- /O.EXA.KPSR.WI.Y.0022.000000T0000Z-091223T0700Z/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE... NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI... SAN CARLOS...TACNA...WELLTON...GILA BEND...APACHE JUNCTION... CASA GRANDE...FLORENCE 1155 AM MST TUE DEC 22 2009 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * A VERY STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. * TIMING: WINDS WILL STEADILY INCREASE THROUGH THE DAY TODAY. THE STRONGEST WINDS ARE EXPECTED BETWEEN 11 AM PST AND 11 PM PST. * WINDS: WEST WINDS OF 25 TO 45 MPH ARE EXPECTED TODAY AND EARLY TONIGHT. * IMPACTS: STRONG WINDS WILL NOT ONLY LEAD TO DANGEROUS DRIVING AND BOATING CONDITIONS...BUT ALSO REDUCED VISIBILITIES IN DENSE BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ020-025-CAZ030>033-230700- /O.CON.KPSR.WI.Y.0022.000000T0000Z-091223T0700Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS... YUMA...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 1155 AM MST TUE DEC 22 2009 /1055 AM PST TUE DEC 22 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST /11 PM PST/ TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST /11 PM PST/ TONIGHT. * A VERY STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST CALIFORNIA AND THE COLORADO RIVER VALLEY THIS AFTERNOON AND EVENING. * TIMING: WINDS WILL STEADILY INCREASE THROUGH THE DAY TODAY. THE STRONGEST WINDS ARE EXPECTED BETWEEN 11 AM PST AND 11 PM PST. * WINDS: WEST WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH GUSTS TO BETWEEN 40 AND 50 MPH. GUSTS TO 50 MPH ARE POSSIBLE IN JOSHUA TREE NATIONAL PARK...GUSTS BETWEEN 40 AND 45 MPH ARE EXPECTED IN THE IMPERIAL VALLEY AND SALTON SEA AREAS...AND 40 MPH GUSTS ARE POSSIBLE ALONG THE COLORADO RIVER. * IMPACTS: STRONG WINDS WILL NOT ONLY LEAD TO DANGEROUS DRIVING AND BOATING CONDITIONS...BUT ALSO REDUCED VISIBILITIES IN BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
000 WWUS75 KPSR 221928 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1228 PM MST TUE DEC 22 2009 AZZ020-025>028-CAZ031-230700- /O.NEW.KPSR.DS.W.0012.091222T1928Z-091223T0000Z/ /O.CON.KPSR.WI.Y.0022.000000T0000Z-091223T0700Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS... YUMA...TACNA...WELLTON...GILA BEND...APACHE JUNCTION...CASA GRANDE... FLORENCE...BLYTHE 1228 PM MST TUE DEC 22 2009 /1128 AM PST TUE DEC 22 2009/ ...DUST STORM WARNING IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST /11 PM PST/ TONIGHT... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST /11 PM PST/ TONIGHT. THE DUST STORM WARNING... IS MAINLY FOR THE COLORADO RIVER AREA...YUMA COUNTY ESPECIALLY INTERSTATE 8...SOUTHWEST MARICOPA COUNTY INCLUDING AREAS NEAR INTERSTATE 8 AND GILA BEND...AND NORTHERN PINAL COUNTY ALONG INTERSTATE 10 BETWEEN CHANDLER AND CASA GRANDE. BLOWING DUST AT TIMES COULD LIMIT VISIBILITIES TO LESS THAN 1/4 MILE AT TIMES. * A VERY STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. * TIMING: WINDS WILL STEADILY INCREASE THROUGH THE DAY TODAY. THE STRONGEST WINDS ARE EXPECTED BETWEEN NOON AND 11 PM PST. * WINDS: WEST WINDS OF 25 TO 45 MPH ARE EXPECTED TODAY AND EARLY TONIGHT. * IMPACTS: STRONG WINDS WILL NOT ONLY LEAD TO DANGEROUS DRIVING AND BOATING CONDITIONS...BUT ALSO REDUCED VISIBILITIES IN DENSE BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. A DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN DROP IN VISIBILITY TO NEAR ZERO. USE EXTRA CAUTION AND SLOW DOWN WHILE DRIVING...AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. && $$ AZZ021>024-CAZ030-032-033-230700- /O.CON.KPSR.WI.Y.0022.000000T0000Z-091223T0700Z/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE... NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI... SAN CARLOS...COTTONWOOD VISITOR CENTER...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 1228 PM MST TUE DEC 22 2009 /1128 AM PST TUE DEC 22 2009/ ...DUST STORM WARNING IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST /11 PM PST/ TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST /11 PM PST/ TONIGHT. THE DUST STORM WARNING... IS MAINLY FOR THE COLORADO RIVER AREA...YUMA COUNTY ESPECIALLY INTERSTATE 8...SOUTHWEST MARICOPA COUNTY INCLUDING AREAS NEAR INTERSTATE 8 AND GILA BEND...AND NORTHERN PINAL COUNTY ALONG INTERSTATE 10 BETWEEN CHANDLER AND CASA GRANDE. BLOWING DUST AT TIMES COULD LIMIT VISIBILITIES TO LESS THAN 1/4 MILE AT TIMES. * A VERY STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. * TIMING: WINDS WILL STEADILY INCREASE THROUGH THE DAY TODAY. THE STRONGEST WINDS ARE EXPECTED BETWEEN 11 AM PST AND 11 PM PST. * WINDS: WEST WINDS OF 25 TO 45 MPH ARE EXPECTED TODAY AND EARLY TONIGHT. * IMPACTS: STRONG WINDS WILL NOT ONLY LEAD TO DANGEROUS DRIVING AND BOATING CONDITIONS...BUT ALSO REDUCED VISIBILITIES IN DENSE BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
000 WWUS75 KPSR 230041 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 541 PM MST TUE DEC 22 2009 AZZ023-028-230145- /O.CAN.KPSR.WI.Y.0022.000000T0000Z-091223T0700Z/ GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BUCKEYE...MESA...PHOENIX... APACHE JUNCTION...CASA GRANDE...FLORENCE 541 PM MST TUE DEC 22 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY FOR SOUTH-CENTRAL ARIZONA. VERY STRONG WINDS FROM EARLIER THIS AFTERNOON HAVE WEAKENED SIGNIFICANTLY AND ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$ AZZ020>022-024>027-CAZ030>033-230700- /O.CON.KPSR.WI.Y.0022.000000T0000Z-091223T0700Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON... COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 541 PM MST TUE DEC 22 2009 /441 PM PST TUE DEC 22 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST /11 PM PST/ TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST /11 PM PST/ TONIGHT. * VERY STRONG WINDS BEHIND A COLD FRONT WILL CONTINUE THIS EVENING BEFORE SLOWLY WEAKENING. * TIMING: THE STRONGEST WINDS ARE EXPECTED BEFORE 9 PM. * WINDS: WEST AND NORTHWEST 25 TO 45 MPH. * IMPACTS: DANGEROUS DRIVING CONDITIONS DUE TO MORE DIFFICULT HANDLING AS WELL AS BRIEF LOCALIZED REDUCTIONS TO VISIBILITY IN DENSE BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX AJ
000 WWUS75 KPSR 230227 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 727 PM MST TUE DEC 22 2009 AZZ022-024-027-230330- /O.CAN.KPSR.WI.Y.0022.000000T0000Z-091223T0700Z/ NORTHWEST MARICOPA COUNTY- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY- INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN... NEW RIVER...TONOPAH...WICKENBURG...GLOBE...MIAMI...SAN CARLOS... AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...CANYON... HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...GILA BEND 727 PM MST TUE DEC 22 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY. WINDS HAVE WEAKENED SUBSTANTIALLY FROM EARLIER THIS AFTERNOON AND ARE ARE EXPECTED TO REMAINL BELOW ADVISORY CRITERIA. $$ AZZ020-021-025-026-CAZ030>033-230700- /O.CON.KPSR.WI.Y.0022.000000T0000Z-091223T0700Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...FORTUNA FOOTHILLS...SAN LUIS...SOMERTON... YUMA...DATELAND...TACNA...WELLTON...COTTONWOOD VISITOR CENTER... KEYS VIEW...LOST HORSE...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO... GLAMIS...IMPERIAL...THE SALTON SEA 727 PM MST TUE DEC 22 2009 /627 PM PST TUE DEC 22 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST /11 PM PST/ TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST /11 PM PST/ TONIGHT. * VERY STRONG WINDS BEHIND A COLD FRONT WILL CONTINUE THIS EVENING BEFORE SLOWLY WEAKENING. * TIMING: THE STRONGEST WINDS ARE EXPECTED BEFORE 9 PM. * WINDS: WEST AND NORTHWEST 25 TO 45 MPH. * IMPACTS: DANGEROUS DRIVING CONDITIONS DUE TO MORE DIFFICULT HANDLING AS WELL AS BRIEF LOCALIZED REDUCTIONS TO VISIBILITY IN DENSE BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. && $$ AJ
000 WWUS75 KPSR 230653 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1153 PM MST TUE DEC 22 2009 AZZ020-021-025-026-CAZ030>033-230800- /O.EXP.KPSR.WI.Y.0022.000000T0000Z-091223T0700Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...FORTUNA FOOTHILLS...SAN LUIS...SOMERTON... YUMA...DATELAND...TACNA...WELLTON...COTTONWOOD VISITOR CENTER... KEYS VIEW...LOST HORSE...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO... GLAMIS...IMPERIAL...THE SALTON SEA 1153 PM MST TUE DEC 22 2009 /1053 PM PST TUE DEC 22 2009/ ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST /11 PM PST/ TONIGHT... BREEZY CONDITIONS WILL CONTINUE THROUGH THE OVERNIGHT HOURS WITH WINDS RANGING FROM 15 TO 25 MPH. THE STRONGEST WINDS HAVE SUBSIDED AND THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 21, 8:50 AM PST, 5 hours 17 minutes earlier.
Area forecast discussion, Dec 21, 8:50 AM PST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 950 AM MST MON DEC 21 2009 .SYNOPSIS... THICK HIGH CLOUDS WILL STREAM ACROSS THE AREA TODAY AHEAD OF A PACIFIC LOW PRESSURE SYSTEM. THIS SYSTEM WILL BRING COLDER AND BREEZY TO WINDY CONDITIONS AS WELL AS A CHANCE OF SHOWERS...MAINLY IN SOUTH-CENTRAL ARIZONA TUESDAY AFTERNOON AND EVENING. MUCH COLDER DAYTIME AND NIGHTTIME TEMPERATURES ARE ON TAP WEDNESDAY THROUGH THE END OF THE WEEK...WITH FREEZING TEMPERATURES POSSIBLE IN COLDER DESERT AREAS THURSDAY MORNING...AND AGAIN CHRISTMAS MORNING. && .DISCUSSION... HIGH CLOUDS STREAMING IN FROM LOWER LATITUDES MAY KEEP MAX TEMPS TODAY 2-3 DEGREES COOLER THAN FORECAST. 12Z MODELS INDICATE THE THE MOISTURE INCREASE TONIGHT COUPLED WITH A PRELIMINARY SHORT WAVE AHEAD OF THE MAIN TROUGH AXIS MAY BE ENOUGH TO GET SOME SPRINKLES AS EARLY AS THIS AFTERNOON...ESPECIALLY IN SOUTHEAST CALIFORNIA. HOWEVER...AIR IN THE LOWER HALF OF THE TROPOSPHERE WILL STILL BE RATHER DRY. THE MAIN UPPER LOW MOVES INTO SOUTHEAST CALIFORNIA TUESDAY AND EXITS ARIZONA WEDNESDAY. THE NAM IS MORE GENEROUS WITH THE MOISTURE OVER THE SOUTH-CENTRAL ARIZONA DESERTS THAN THE GFS. WITH THE GFS SCENARIO...CURRENT POPS ON THE LOW ELEVATIONS MIGHT BE A BIT ON THE HIGH SIDE BUT THE NAM SUGGESTS THEY COULD BE A BIT HIGHER. BOTH AGREE THAT THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA WILL HAVE A GOOD CHANCE OF RAIN. IN FACT...WILL PROBABLY NEED TO INCREASE POPS TO LIKELY FOR ZONE 24 BY TUESDAY NIGHT. WINDS LOOK TO BE STRONGEST TUESDAY NIGHT BEHIND THE FRONT OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. A WIND ADVISORY MAY NEED TO BE ISSUED. MORE LATER. PREVIOUS DISCUSSION... TAKING A PEAK AT IR/WV SATELLITE IMAGERY THIS MORNING...CIRRUS DECK CONTINUES TO OVERSPREAD THE STATE/OUR CWA AS THE RIDGE BREAKS DOWN AHEAD OF THE NEXT UPPER LEVEL LOW CURRENTLY POISED OFF THE PAC NW COAST. THE CLOUD COVER WILL THICKEN AND LOWER OVER THE NEXT 24 HOURS OR SO...AND THIS WILL EFFECTIVELY KEEP OUR DAYTIME TEMPERATURES SIMILAR TO WHAT THEY WERE YESTERDAY...MAYBE A DEGREE OR TWO COOLER IN SOME LOCATIONS. TUESDAY AND WEDNESDAY...MODELS ARE ALL ON THE SAME PAGE CONCERNING THE EVOLUTION OF THIS STRONG LOW PRESSURE SYSTEM...QUICKLY DROPPING IT SOUTH OVER THE GREAT BASIN TUESDAY...AND CONTINUING THROUGH ARIZONA TUESDAY NIGHT INTO WEDNESDAY MORNING. A CONSIDERABLY COLDER AIR MASS AND FAVORABLE DYNAMICS ARE ASSOCIATED WITH THIS SYSTEM... ALLOWING FOR STEEPER LAPSE RATES AND INTENSE VERTICAL MOTION TO COME INTO PLAY...MAINLY DURING THE FRONTAL PASSAGE...GENERATING A FEW THUNDERSTORMS OVER THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX TUESDAY AFTERNOON. MOISTURE IS NOT LACKING WITH THIS SYSTEM...AS 30-35KT 850MB WINDS QUICKLY IMPORT MOISTURE INTO THE HIGHER TERRAIN OF OUR EASTERN ZONES...THE AREA MOST FAVORABLE FOR DESERT RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS. AS SUCH...MAINTAINED CHANCE POPS TUESDAY AFTERNOON AND EVENING FROM MARICOPA COUNTY EASTWARD. PRECIPITATION IN THE FORM OF SNOW SHOWERS IS EXPECTED ACROSS SOUTHERN GILA COUNTY AFTER MIDNIGHT/EARLY WEDNESDAY MORNING...WHERE ACCUMULATIONS UP TO 2 INCHES ARE EXPECTED ABOVE 5000 FT IN ELEVATION. MUCH COLDER AIR WILL MOVE INTO THE REGION AS THE SYSTEM MOVES EAST WEDNESDAY AND HIGH TEMPERATURES WILL STRUGGLE TO REACH THE 60 DEGREE MARK IN THE LOWER DESERTS. THURSDAY THROUGH SATURDAY...CLEAR SKIES AND A DRIER COLDER AIR MASS WILL LEAD TO COLDER MINIMUM TEMPERATURES BOTH WED NIGHT/THU MORNING AND AGAIN THU NIGHT/FRI MORNING. FORECAST MIN TEMPS FOR PHOENIX ARE 38 DEGREES BOTH NIGHTS...WITH SOME SPOTS IN RURAL/OUTLYING AREAS BELOW FREEZING. IT IS POSSIBLE THAT A FREEZE WARNING MAYBE ISSUED BY FUTURE SHIFTS IF THESE FORECAST TEMPERATURES REMAIN THIS LOW. TEMPS WILL SLOWLY MODERATE TOWARD NEAR NORMAL VALUES BY THE END OF THE WEEK. SUNDAY AND MONDAY...THERE ARE SOME WIDELY VARYING MODEL SOLUTIONS LATE IN THE EXTENDED...BUT ANOTHER PACIFIC LOW PRESSURE SYSTEM COULD APPROACH THE CALIFORNIA COAST...BRINGING INCREASED MOISTURE AND COOLER TEMPERATURES. && .AVIATION... GRADUAL THICKENING AND LOWERING OF CIGS AT ALL SITES THROUGH THE TAF PERIOD. CIGS AROUND 20-25KFT AS OF 12Z...THEY SHOULD STAY IN THIS RANGE THROUGH 06Z BEFORE GRADUALLY DROPPING TO AROUND 10KFT TOWARD 12Z TUESDAY. WINDS TODAY AT ALL SITES SHOULD BE LIGHT AND FOLLOW DIURNAL DIRECTIONAL TRENDS. NO SIGNIFICANT AVIATION CONCERNS EXPECTED THROUGH 12Z TUESDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH SATURDAY... BREEZY CONDITIONS WILL CONTINUE THROUGH THE DAY WEDNESDAY AS LOW PRESSURE DEPARTS THE REGION. MUCH DRIER AIR WILL MOVE INTO THE REGION WEDNESDAY AS HIGH PRESSURE ESTABLISHES ITSELF ACROSS THE SOUTHWESTERN CONUS. DRY CONDITIONS AND GENERALLY LIGHT WINDS WILL PERSIST THROUGH THE REMAINDER OF THE WEEK INTO SATURDAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...AJ/MEYERS AVIATION...LEINS FIRE WEATHER...LEINS
Hazardous weather outlook, Dec 21, 4:54 AM PST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 554 AM MST MON DEC 21 2009 AZZ024-221300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 554 AM MST MON DEC 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG LOW PRESSURE SYSTEM WILL BRING A CHANCE OF RAIN AND SNOW SHOWERS TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. SNOW LEVELS WILL DROP TO AROUND 4500 FEET EARLY WEDNESDAY MORNING...WITH TOTAL SNOW ACCUMULATION OF UP TO 2 INCHES POSSIBLE AT ELEVATIONS ABOVE 5000 FEET. PATCHY MORNING FOG IN VALLEYS AND LOW LYING AREAS IS ALSO POSSIBLE WEDNESDAY AND THURSDAY MORNINGS...AND MAY POSE VISIBILITY RESTRICTIONS FOR MOTORISTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020>023-025>028-CAZ030>033-221300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 554 AM MST MON DEC 21 2009 /454 AM PST MON DEC 21 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA... SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG LOW PRESSURE SYSTEM WILL BRING GUSTY WINDS AND INCREASED CHANCES OF RAIN SHOWERS TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. LOCAL WIND GUSTS UP TO 30 MPH ARE EXPECTED AREA-WIDE...WITH STRONGER WIND GUSTS UP TO 40 MPH POSSIBLE ACROSS PORTIONS OF IMPERIAL AND EASTERN RIVERSIDE COUNTIES IN CALIFORNIA. AREAS OF BLOWING DUST AND SAND COULD LIMIT VISIBILITY FOR MOTORISTS...ESPECIALLY THOSE TRAVELING ALONG INTERSTATE 8 AND 10. CLEAR SKIES AND LIGHT WINDS WILL LEAD TO FREEZING TEMPERATURES AT MANY LOWER DESERT SITES EARLY THURSDAY MORNING AND AGAIN CHRISTMAS MORNING. CURRENT FORECAST LOW TEMPERATURES RANGE FROM THE UPPER 20S TO THE UPPER 30S BOTH MORNINGS...AND WILL AFFECT LOCATIONS THROUGHOUT MARICOPA COUNTY...INCLUDING THE GREATER PHOENIX METROPOLITAN AREA. A FREEZE WARNING MAY BE NEEDED IF FORECAST LOW TEMPERATURES REMAIN UNCHANGED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX MEYERS
Nearby
Wind Advisories in California, 2009Wind Advisories in Arizona, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.